Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 142, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2017, 9:00 PM CDT for Crosby County, Dickens County, Garza County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 13, 2017, 9:29 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Dickens County, TX, Garza County, TX
The radar
The Lubbock radar (KLBB), 61 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2349 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
771
WUUS54 KLUB 140200
SVRLUB
TXC107-125-169-140245-
/O.NEW.KLUB.SV.W.0142.170614T0200Z-170614T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
900 PM CDT TUE JUN 13 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southwestern Dickens County in northwestern Texas...
North central Garza County in northwestern Texas...
Eastern Crosby County in northwestern Texas...
* Until 945 PM CDT
* At 900 PM CDT, a severe thunderstorm was located 7 miles west of
Kalgary, or 10 miles west of White River Lake, moving northeast at
50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crosbyton, Spur, White River Lake, Kalgary, Caprock and Mcadoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3342 10148 3382 10108 3352 10077 3340 10104
3327 10127
TIME...MOT...LOC 0200Z 224DEG 42KT 3343 10128
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN2 follow-up statements
003
WWUS54 KLUB 140219
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
919 PM CDT TUE JUN 13 2017
TXC169-140228-
/O.CAN.KLUB.SV.W.0142.000000T0000Z-170614T0245Z/
Garza TX-
919 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GARZA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3357 10119 3370 10096 3352 10077 3340 10104
3341 10112
TIME...MOT...LOC 0218Z 233DEG 21KT 3343 10107
$$
TXC107-125-140245-
/O.CON.KLUB.SV.W.0142.000000T0000Z-170614T0245Z/
Dickens TX-Crosby TX-
919 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN DICKENS AND SOUTHEASTERN CROSBY COUNTIES...
At 918 PM CDT, a severe thunderstorm was located near White River
Lake, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spur and White River Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3357 10119 3370 10096 3352 10077 3340 10104
3341 10112
TIME...MOT...LOC 0218Z 233DEG 21KT 3343 10107
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN226
WWUS54 KLUB 140229
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
929 PM CDT TUE JUN 13 2017
TXC107-125-140239-
/O.CAN.KLUB.SV.W.0142.000000T0000Z-170614T0245Z/
Dickens TX-Crosby TX-
929 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DICKENS AND
SOUTHEASTERN CROSBY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3357 10119 3370 10096 3352 10077 3340 10104
3341 10112
TIME...MOT...LOC 0227Z 224DEG 42KT 3352 10096
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:36 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 6:36 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 636 PM CDT Tue Jun 13 2017 .AVIATION... Thunderstorms thus far this evening have been skirting around TAF locations, low chances for storms will remain until 900 or 1000 pm but no mention within the TAF's unless one of these isolated cells begins to threaten. A low level jet once more will develop late this evening mainly over KLBB and have added the LLWS remark already. VFR otherwise with southerly flow through the period. RMcQueen && .PREV DISCUSSION... /issued 333 PM CDT Tue Jun 13 2017/ DISCUSSION... The forecast area finds itself between the semi-permanent sub- tropical upper ridge to our south and a pretty strong closed low over the northern Rockies. Mid and upper level southwesterly flow over the southern High Plains is helping the dryline mix eastward into the western part of the forecast area while east of the dryline healthy moisture exists indicated by surface dew point temperatures in the lower to middle 60s across the eastern half of the forecast area. This set up provides a good potential for large hail-producing thunderstorms through early to mid evening. Big CAPE will exist with the rich low level moisture while flow aloft will provide enough deep layer shear to get the strongest updrafts spinning. The previous forecast handles well with only some minor adjustments to the PoP and weather grids. The northern Rockies upper low will lift northeastward into the Prairie Provinces Wednesday, allowing the upper ridge to our south to expand northward. Increasing mid level temps will begin to quash thunderstorm chances with little low level focus and less upper level support than seen today and yesterday. Have lower precip chances slightly, limiting to slight chance range both Wednesday and Thursday. The ridge will amplify northward across the desert southwest during the weekend and expand eastward across Texas. This should effectively shut precip chances down. Of note is a weak cold front that is still progged into the forecast area Sunday before stalling. Ideally, this would serve as the focus for convective initiation. However, the ridge is looking too strong at this time. Regarding temperatures, model blend looks good for both lows and highs. Of note, is the blend came in warmer for daytime highs than MOS. Given the pattern and recent history this is preferred. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1110 AM CDT Tue Jun 13 2017 TXZ021>044-141615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1110 AM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening generally along and east of the I-27 corridor. Large hail in excess of 2 inches in diameter and wind gusts of 60 mph or greater can be expected. Movement of the storms will be to the east into the eastern South Plains and eventually into the Rolling Plains and southeastern TX Panhandle during the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible Wednesday and Thursday afternoon and evening along and east of I-27. Some of these storms could reach marginally severe levels. Rain chances will decrease toward the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required across the central South Plains eastward into the Rolling Plains this afternoon and evening.
In the hours before
Local storm report, Jun 13, 5:46 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 3 SW BRICE 34.68N 100.93W
06/13/2017 E1.00 INCH HALL TX STORM CHASER
FELL FOR APPROXIMATELY 7 MINUTES.
&&
EVENT NUMBER LUB1700233
MCZLocal storm report, Jun 13, 5:52 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 SW BRICE 34.68N 100.93W
06/13/2017 E1.50 INCH HALL TX STORM CHASER
&&
EVENT NUMBER LUB1700234
MCZLocal storm report, Jun 13, 6:33 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 NE MEMPHIS 34.73N 100.53W
06/13/2017 M68 MPH HALL TX MESONET
&&
EVENT NUMBER LUB1700235
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.